Alert archive / New Mexico / Tornado Warnings in 2009
Tornado Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Aug 17, 2009, 8:13 PM MDT for Union County, New Mexico. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2009, 8:13 PM MDT (02:13 UTC)
- Expired
- Aug 17, 2009, 9:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Union County, NM
The radar
The Amarillo radar (KAMA), 178 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 8:34 PM MDT | HAIL 0.75 | 3 S Clayton, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KABQ 180213 TORABQ NMC059-180300- /O.NEW.KABQ.TO.W.0011.090818T0213Z-090818T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 813 PM MDT MON AUG 17 2009 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 900 PM MDT * AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTHWEST OF CLAYTON...MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... STATE ROAD 402 AROUND 830 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GO TO THE LOWEST FLOOR IN YOUR HOME OR BUSINESS. AVOID OUTSIDE WALLS AND WINDOWS. TO REPORT SEVERE WEATHER PLEASE CALL THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE AT 1.888.386.7637. && LAT...LON 3616 10302 3630 10338 3647 10336 3649 10302 TIME...MOT...LOC 0212Z 291DEG 21KT 3638 10328 $$ DPORTER
3 follow-up statements
000 WWUS55 KABQ 180229 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 829 PM MDT MON AUG 17 2009 NMC059-180300- /O.CON.KABQ.TO.W.0011.000000T0000Z-090818T0300Z/ UNION- 829 PM MDT MON AUG 17 2009 ...TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL UNION COUNTY UNTIL 900 PM MDT... AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF A TORNADO. THIS STORM WAS LOCATED 7 MILES SOUTH OF CLAYTON...MOVING EAST AT 25 MPH. AT 822 PM...SKYWARN SPOTTERS REPORTED A WALL CLOUD APPROXIMATELY 15 MILES SOUTHWEST OF CLAYTON. * THE SEVERE THUNDERSTORM CAPABLE OF A TORNADO WILL BE NEAR... RURAL EASTERN UNION COUNTY EAST OF STATE ROUTE 402... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. && LAT...LON 3620 10302 3631 10334 3645 10329 3647 10302 TIME...MOT...LOC 0226Z 291DEG 21KT 3635 10319 $$ DPORTER
000 WWUS55 KABQ 180242 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 842 PM MDT MON AUG 17 2009 NMC059-180300- /O.CON.KABQ.TO.W.0011.000000T0000Z-090818T0300Z/ UNION- 842 PM MDT MON AUG 17 2009 ...TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL UNION COUNTY UNTIL 900 PM MDT... AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE STORM WAS LOCATED 8 MILES SOUTHEAST OF CLAYTON...MOVING EAST AT 20 MPH. AT 836 PM...SKYWARN SPOTTERS CONTINUED TO INDICATE A WALL CLOUD WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL UNION COUNTY NEAR THE TEXAS BORDER... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. && LAT...LON 3627 10303 3635 10320 3646 10317 3647 10302 TIME...MOT...LOC 0241Z 275DEG 18KT 3638 10307 $$ DPORTER
000 WWUS55 KABQ 180256 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 856 PM MDT MON AUG 17 2009 NMC059-180307- /O.EXP.KABQ.TO.W.0011.000000T0000Z-090818T0300Z/ UNION- 856 PM MDT MON AUG 17 2009 ...TORNADO WARNING WILL EXPIRE AT 900 PM MDT FOR EAST CENTRAL UNION COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM AND POSSIBLE TORNADO HAVE EXITED THE WARNED AREA...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3627 10303 3635 10320 3646 10317 3647 10302 TIME...MOT...LOC 0257Z 275DEG 18KT 3637 10297 $$ DPORTER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Aug 17, 3:01 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 17, 3:01 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT MON AUG 17 2009 .DISCUSSION... COLD FRONT HAS PUSHED INTO NORTHEAST NEW MEXICO THIS AFTERNOON AND IS NOW GENERALLY ALONG A KRTN TO KTCC LINE. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE FRONT IN THE TEXAS PANHANDLE...AND EXPECT STORMS TO DEVELOP ALONG THE BOUNDARY IN NE NM LATE THIS AFTERNOON AND EVENING. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. GIVEN THE POSITION OF THE FRONT...AND THE FACT IT IS STILL SLOWLY SAGGING SOUTHWARD PER THE LATEST KTCC OBSERVATION...WAS TEMPTED TO DRAG HIGHER POPS FURTHER SOUTH THAN WHAT IS CURRENTLY FORECAST. HOWEVER..BEST INSTABILITY REMAINS FARTHER NORTHEAST AND EXPECT STORMS THAT DO DEVELOP ALONG THE BOUNDARY TO MOVE EASTWARD INTO THE MORE UNSTABLE AIR THIS EVENING. NONETHELESS...EVENING SHIFT WILL NEED TO MONITOR TRENDS. LATE TONIGHT THROUGH THE EARLY MORNING HOURS...LOW CLOUDS AND PATCHY FOG MAY DEVELOP BEHIND THE FRONT AS IT MOVES SOUTHWEST AND BACKS UP TO THE CENTRAL MOUNTAIN CHAIN. ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG THE SOUTH CENTRAL MOUNTAINS...BUT ARE HAVING A HARD TIME SUSTAINING THEMSELVES ONCE THEY MOVE OFF OF THE HIGHER TERRAIN. EXPECT THIS ACTIVITY TO WANE AFTER SUNSET. ACROSS WESTERN NM...DRY CONDITIONS WILL CONTINUE AND RECORD LOW TEMPERATURES WILL BE NEARED AGAIN TONIGHT. ON TUESDAY...WEAK UPPER LEVEL TROUGH WILL BE SWINGING ACROSS SOUTHERN COLORADO. MEANWHILE...SURFACE WINDS ACROSS EASTERN NM WILL BECOME SOUTH AND SOUTHEASTERLY AS THE FRONT RETREATS. EXPECT A FAIRLY ACTIVE DAY ACROSS THE EASTERN PLAINS AS SHOWERS AND TSTMS DEVELOP ALONG THE BOUNDARY AS WELL AS ALONG THE MOISTURE GRADIENT THAT SETS UP NEAR OR JUST EAST OF THE CENTRAL MTNS. A FEW STRONG OR POSSIBLY SEVERE STORMS ARE POSSIBLE. KEPT SOME SMALL POPS ACROSS THE SOUTHWEST AND WEST CENTRAL MTNS...THOUGH MODELS HAVE FLIP-FLOPPED TODAY AND NOW KEEP MUCH DRIER AIR OVER THIS AREA. WEDNESDAY SHOULD BE FAIRLY INACTIVE...THOUGH AN ISOLATED TSTM WILL BE POSSIBLE ACROSS THE SC MTNS OR FAR NE PLAINS. THE BIGGER STORY WILL BE BREEZY WESTERLY WINDS MIXING DOWN TO THE SURFACE AND DRYING OUT THE AREA FURTHER. UPPER HIGH STILL LOOKS TO REDEVELOP OVER THE STATE LATE WEEK AND INTO THE WEEKEND. BOTH GFS AND EURO NOW HINTING AT THE UPPER HIGH CENTERING ITSELF ALONG THE TX/NM BORDER...ALLOWING SOME MOISTURE TO WORK BACK INTO THE WESTERN AREAS. 34 && .AVIATION... VFR CONDITIONS WILL PREVAIL AT MOST TAF SITES THE NEXT 24 HOURS. THE EXCEPTIONS COULD BE BTWN 08Z-14Z TUE AT KLVS AND KTCC WHERE CIGS OF BKN-OVC012 MAY DEVELOP WITH VSBY 3-5SM. ALSO ISOLD TO SCT SHOWERS AND THUNDERSTORMS THROUGH TONIGHT FORECAST FROM E SLOPES OF CNTRL MOUNTAINS TO TX BORDER WITH OCNL MVFR CONDITIONS. BRIEF IFR CIGS AND VSBYS POSSIBLE FAR NE PLAINS IN STRONG TO SEVERE STORMS THROUGH 06Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ && .FIRE WEATHER... HIGH PRESSURE ALOFT TO DOMINATE THROUGH NEXT WEEKEND. THE WESTERN HALF OF THE STATE WILL CONTINUE TO BE MOSTLY DRY THROUGH NEXT WEEK WITH WARM TEMPERATURES...DAYTIME RH VALUES IN THE SINGLE DIGITS AND TEENS...AND FAIR TO POOR RH RECOVERIES AT NIGHT. ANY THUNDERSTORM ON TUE OVER THE WESTERN MOUNTAINS WILL BE MOSTLY DRY. HIGH PRESSURE MAY SHIFT FAR ENOUGH EAST NEXT WEEKEND TO ALLOW MONSOON MOISTURE TO MOVE NORTH FROM MEXICO INTO THE WESTERN HALF OF NEW MEXICO. MEANWHILE...THE EASTERN HALF OF THE STATE WILL BE DEALING WITH A BACK DOOR COLD FRONT AGAIN TONIGHT AND TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH EARLY TONIGHT AND AGAIN TUESDAY AFTERNOON AND EVENING ACROSS THE EAST. THE HIGHEST CONCENTRATION SHOULD BE IN THE NORTHEAST WHERE A FEW STORMS COULD BE STRONG TO EVEN SEVERE. GOOD TO EXCELLENT RH RECOVERIES OVER THE EASTERN PLAINS TONIGHT. THE EAST WILL DRY OUT SOME FROM WEDNESDAY THROUGH THE END OF THE WEEK WITH WARMER TEMPERATURES AND LOWER DAY AND NIGHT RH VALUES. ONLY ISOLATED SHOWERS AND STORMS AT BEST OVER THE EAST FROM WEDNESDAY THROUGH NEXT WEEKEND. ANOTHER BACK DOOR COLD FRONT MOVING SOUTH OVER THE EASTERN PLAINS WEDNESDAY NIGHT MAY INTERRUPT THE WARMING TREND ON THURSDAY. HOWEVER...NOT MUCH MOISTURE IS FORECAST BEHIND THIS MIDWEEK FRONT. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 91 48 90 / 0 0 0 0 DULCE........................... 41 84 39 85 / 0 5 5 0 CUBA............................ 43 84 42 84 / 0 5 5 0 GALLUP.......................... 42 87 45 88 / 0 0 0 0 EL MORRO........................ 44 83 43 83 / 0 5 0 0 GRANTS.......................... 44 88 42 88 / 0 5 0 0 QUEMADO......................... 48 87 48 85 / 0 10 10 5 GLENWOOD........................ 55 91 56 92 / 0 10 10 5 CHAMA........................... 38 78 37 80 / 5 10 5 0 LOS ALAMOS...................... 50 83 51 86 / 0 10 5 0 PECOS........................... 50 84 50 86 / 10 20 20 0 CERRO/QUESTA.................... 41 80 42 82 / 20 20 10 0 RED RIVER....................... 37 71 36 74 / 20 30 20 0 ANGEL FIRE...................... 38 73 35 76 / 20 30 20 0 TAOS............................ 46 82 45 84 / 10 10 5 0 ESPANOLA........................ 50 88 47 92 / 0 10 5 0 SANTA FE........................ 53 86 54 85 / 5 10 10 0 SANTA FE AIRPORT................ 54 89 53 88 / 5 10 5 0 ALBUQUERQUE FOOTHILLS........... 61 88 60 89 / 0 10 5 0 ALBUQUERQUE HEIGHTS............. 65 91 63 91 / 0 10 5 0 ALBUQUERQUE VALLEY.............. 60 92 59 92 / 0 10 5 0 ALBUQUERQUE WEST MESA........... 62 91 61 91 / 0 10 5 0 LOS LUNAS....................... 59 92 59 92 / 0 10 5 0 RIO RANCHO...................... 62 91 62 91 / 0 10 5 0 SOCORRO......................... 61 92 60 93 / 0 10 10 5 SANDIA PARK/CEDAR CREST......... 51 83 47 85 / 0 20 20 0 MORIARTY/ESTANCIA............... 54 86 52 89 / 5 20 20 5 CLINES CORNERS.................. 55 83 54 87 / 10 20 20 5 GRAN QUIVIRA.................... 58 86 56 88 / 5 10 20 5 CARRIZOZO....................... 61 89 58 89 / 5 30 20 5 RUIDOSO......................... 55 79 54 84 / 10 30 20 10 CAPULIN......................... 53 74 49 85 / 40 40 40 10 RATON........................... 52 78 48 88 / 30 40 30 10 LAS VEGAS....................... 50 80 49 84 / 20 30 20 5 CLAYTON......................... 60 81 60 90 / 40 40 40 10 ROY............................. 58 81 58 89 / 30 40 40 10 CONCHAS......................... 64 90 63 96 / 20 40 40 5 SANTA ROSA...................... 61 89 57 94 / 20 40 30 5 TUCUMCARI....................... 64 91 62 97 / 20 40 40 5 CLOVIS.......................... 64 90 64 94 / 10 30 30 5 PORTALES........................ 65 91 66 95 / 10 20 30 5 FORT SUMNER..................... 65 91 64 96 / 20 30 30 5 ROSWELL......................... 67 93 65 96 / 10 20 20 5 PICACHO......................... 61 91 60 93 / 10 30 20 10 ELK............................. 57 85 56 87 / 10 30 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34/40
Hazardous weather outlook, Aug 17, 5:55 AM MDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT MON AUG 17 2009 NMZ501>540-181200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 555 AM MDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NORTHEAST PLAINS LATER THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING FROM THE CENTRAL HIGHLANDS TO THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EARLY EVENING OVER THE NORTHEAST PLAINS. SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 17
In the hours before
Special weather statement, Aug 17, 3:52 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT MON AUG 17 2009
NMZ527-530-172215-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
352 PM MDT MON AUG 17 2009
...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL UNION COUNTY...
AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTHEAST OF CAPULIN.
MOVEMENT WAS NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRENVILLE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3677 10398 3687 10372 3664 10348 3645 10390
3658 10405
TIME...MOT...LOC 2151Z 227DEG 22KT 3658 10390Special weather statement, Aug 17, 4:37 PM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 437 PM MDT MON AUG 17 2009 NMZ527-530-172300- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 437 PM MDT MON AUG 17 2009 ...STRONG THUNDERSTORM MOVING OVER CENTRAL UNION COUNTY... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHEAST OF DES MOINES. MOVEMENT WAS EAST AT 35 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRENVILLE AND MOUNT DORA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3673 10329 3648 10332 3657 10392 3676 10384 TIME...MOT...LOC 2237Z 277DEG 28KT 3666 10374
Local storm report, Aug 17, 5:06 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 9 ENE FOLSOM 36.91N 103.78W
08/17/2009 E1.75 INCH UNION NM TRAINED SPOTTER
MOSTLY PEA SIZED HAIL BUT A FEW STONES WERE THE SIZE OF A
GOLFBALL.
0455 PM HAIL 8 N MOUNT DORA 36.63N 103.49W
08/17/2009 E1.75 INCH UNION NM PUBLIC
&&
DPORTERLocal storm report, Aug 17, 5:31 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 12 NW CLAYTON 36.57N 103.33W
08/17/2009 E2.00 INCH UNION NM PARK/FOREST SRVC
GOLF BALL SIZE HAIL WITH LARGER STONES AROUND 2 INCHES
&&
EBREONSpecial weather statement, Aug 17, 6:10 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 610 PM MDT MON AUG 17 2009 NMZ538-540-180100- CHAVES COUNTY PLAINS-SOUTHWEST CHAVES COUNTY- 610 PM MDT MON AUG 17 2009 ...STRONG THUNDERSTORMS MOVING OVER SOUTHWEST CHAVES COUNTY... AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES NORTH OF HOPE. MOVEMENT WAS NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THE ROSWELL CORRECTIONAL FACILITY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3335 10441 3313 10430 3297 10483 3314 10489 TIME...MOT...LOC 0009Z 247DEG 16KT 3311 10471
Special weather statement, Aug 17, 7:36 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
736 PM MDT MON AUG 17 2009
NMZ537-180215-
DE BACA COUNTY-
736 PM MDT MON AUG 17 2009
...STRONG THUNDERSTORM MOVING OVER RURAL SOUTH CENTRAL DE BACA
COUNTY...
AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 19 MILES NORTHEAST OF MESA.
MOVEMENT WAS NORTHEAST AT 20 MPH. FREQUENT LIGHTNING WAS ALSO
OCCURRING WITH THIS STORM.
THIS STORM WAS EAST OF STATE ROAD 20 AND WILL MOVE OVER THE PECOS
RIVER VALLEY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3435 10414 3415 10404 3410 10416 3402 10417
3401 10444 3414 10452
TIME...MOT...LOC 0134Z 241DEG 18KT 3411 10437The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:01 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 29 min |
| Aug 17, 6:10 PM MDT | Special Weather Statement | ABQ | Chaves | 50 min |
| Aug 17, 7:05 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 115 min |
| Aug 17, 7:36 PM MDT | Special Weather Statement | ABQ | De Baca | 39 min |
| Aug 17, 8:05 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 55 min |
| Aug 17, 10:24 PM MDT | Special Weather Statement | ABQ | Union | 36 min |
| Aug 18, 4:00 AM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| Aug 18, 12:26 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 64 min |
| Aug 18, 1:20 PM MDT | Areal Flood Advisory | ABQ | Chaves | 85 min |
| Aug 18, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 67 min |
| Aug 18, 1:28 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Aug 18, 1:40 PM MDT | Special Weather Statement | ABQ | Torrance | 35 min |
| Aug 18, 1:55 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 65 min |
| Aug 18, 1:58 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Torrance | 62 min |
| Aug 18, 2:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 61 min |
| Aug 18, 2:27 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 63 min |
| Aug 18, 2:28 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 62 min |
| Aug 18, 2:43 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 2 hr |
| Aug 18, 2:46 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 59 min |
| Aug 18, 2:47 PM MDT | Areal Flood Advisory | ABQ | Chaves | 88 min |
| Aug 18, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 35 min |
| Aug 18, 3:01 PM MDT | Special Weather Statement | ABQ | 29 min | |
| Aug 18, 3:06 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 54 min |
| Aug 18, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 61 min |
| Aug 18, 3:23 PM MDT | Tornado Warning | ABQ | Harding, Mora | 52 min |
| Aug 18, 3:24 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 66 min |
| Aug 18, 3:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora, Union | 60 min |
| Aug 18, 3:31 PM MDT | Special Weather Statement | ABQ | 44 min | |
| Aug 18, 3:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 60 min |
| Aug 18, 4:08 PM MDT | Tornado Warning | ABQ | Colfax, Harding, Union | 52 min |
| Aug 18, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Harding, San Miguel | 61 min |
| Aug 18, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 55 min |
| Aug 18, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 64 min |
| Aug 18, 4:29 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 61 min |
| Aug 18, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 62 min |
| Aug 18, 4:49 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 56 min |
| Aug 18, 4:57 PM MDT | Tornado Warning | ABQ | Harding, Union | 32 min |
| Aug 18, 5:00 PM MDT | Tornado Warning | ABQ | Harding | 18 min |
| Aug 18, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 60 min |
| Aug 18, 5:36 PM MDT | Tornado Warning | ABQ | Quay | 24 min |
| Aug 18, 5:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Quay, Roosevelt | 61 min |
Nearby
Tornado Warnings in New Mexico, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.